Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 197, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 4, 2012, 2:01 AM CDT for Madison County, Platte County, Stanton County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2012, 2:01 AM CDT (07:01 UTC)
- Expired
- Aug 4, 2012, 2:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, NE, Platte County, NE, Stanton County, NE
The radar
The Omaha radar (KOAX), 104 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 11:54 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 11:54 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1154 PM CDT FRI AUG 3 2012 .AVIATION... 06Z TAFS FOR KOFK...KLNK AND KOMA. COLD FRONT APPROACHING KOFK AT 06Z WILL SWEEP THROUGH EASTERN NEBRASKA BY 12Z. INITIALLY A WIND SHIFT TO THE NORTHWEST AT 15KTS WILL ACCOMPANY THE FRONT. THEN SCATTERED SHOWERS AND THUNDERSTORMS BEHIND THE FRONT WILL MOVE INTO KOFK BY 13Z...THE KOMA AND KLNK BY 18Z. GENERALLY VFR CIGS BETWEEN FL050 AND FL100 CAN BE EXPECTED...HOWEVER BRIEF MVFR CIGS/VSBYS ARE LIKELY WITH ANY THUNDERSTORMS. PRECIPITATION SHOULD END AT KOFK BY 18Z...THEN BEFORE 00Z AT KOMA AND KLNK. CLEAR SKIES WILL FOLLOW. DERGAN && .PREV DISCUSSION... /ISSUED 318 PM CDT FRI AUG 3 2012/ DISCUSSION... SYNOPSIS...12Z UPPER AIR ANLS INDCD 80 KT H3 JET DIVING INTO THE NORTHERN ROCKIES ACRS MT. THIS JET WAS ASSOCIATED WITH A CLOSED MID LEVEL CIRCULATION AND A 90 M H5 HEIGHT FALL. STG MID LEVEL LAPSE RATES ASSOCIATED WITH AN EML EXTNDG ACRS THE CNTRL AND WRN HI PLAINS WITH H7 TO H5 DELTA-T GREATER THAN 20 C. THIS EML WAS CAPPING OFF A SEASONABLY MOIST LOWER LEVEL ATMOSPHERE WITH +15 C H85 DEWPOINTS FM WRN KS INTO WRN NEB. 19Z SFC ANLYS INDCD A STG CDFNT FM NRN SD INTO NW NEB WITH LOW PRES AROUND KPIR. FORECAST...SIGNIFICANT CHANGES ARE IN STORE FOR THE FA AS THE PREVIOUSLY MENTIONED UPPER LEVEL SYSTEM ROTATES THROUGH THE CNTRL AND NRN PLAINS OVER THE NEXT 36 HOURS. SFC CDFNT WILL DROP TOWARD OUR NW FA BY THIS EVNG WITH 2-3 MB 3-HR PRES RISES BEHIND THE FNT. THE ATMOSPHERE ALONG AND AHEAD OF THE FNT IS BECOMING MODERATELY UNSTABLE WITH OBJECTIVE ANALYSIS INDCG 2-3 K J/KG OF MLCAPE WHICH IS ALSO SUPPORTED FM 12Z ROABS. THOUGH MID AFTN VISIBLE SAT IMAGERY INCS THAT THE ATMOSPHERE REMAINS CAPPED OVER NEB ALNG THE CDFNT. THIS CAP IS EXPECTED TO ERODE OVER THE NEXT 2-3 HRS AS THE TEMPERATURES AHEAD OF THE FNT SOAR TO 100 AND UPPER LEVEL SUPPORT INCREASES. THIS SHOULD LEAD TO CI BY 22-23Z ALNG THE CDFNT INTO NRN NEB. THE COMBINATION OF THE THE INSTABILITY AND EFFECTIVE SHEAR OF 30-35 KT WILL ALLOW FOR SOME ORGANIZATION TO THE CONVECTION OVER THE FAR NRN CWA WITH A FEW SVR STORMS POSSIBLE. THE MAIN THREAT WOULD BE WIND AND HAIL. STRONGER DEEP-LAYER SHEAR ACRS THE SD/MN WILL LIKELY LEAD TO A FASTER PROPAGATION OF THE CONVECTION TO OUR N...ALLOWING FOR THE TSRA IN OUR FA TO BECOME INCREASINGLY ALIGNED WEST TO EAST WITH A SLOW SWD PROPAGATION EXPECTED. THUS WILL CONFINE POPS /IN THE LIKELY CAT/ TO THE NRN CWA THIS EVNG. AFTER MIDNIGHT THE CONVECTION WILL GENERALLY WEAKEN WHILE TRYING TO SHIFT SWD WITH ONLY SCHC POPS WARRANTED ALNG AND S OF I-80. WE WILL LIKELY SEE AN INCREASE IN SHOWERS BEHIND THE FNT OVER NE NEB LATE TONIGHT AND INTO SAT MRNG AS STG UPPER LEVEL SUPPORT BECOMES JUXTAPOSED WITH THE MID LEVEL FRONTOGENESIS AND WEAK STABILITY. THIS ACTIVITY SHOULD GENERALLY PUSH E OF THE FA BY MID DAY ON SAT AS THE SFC FNT SHIFT S OF THE FA. THERE IS A SMALL CHANCE OF A FEW EARLY AFTN STORMS NEAR THE KS/NEB AND IA/MO BORDER BEFORE THE INSTABILITY AND FNT SHIFT EWD. TEMPERATURES WILL BE SOME 15 TO 20 DEGREES COOLER ON SAT OVER MOST OF THE AREA WITH A GOOD DEAL OF MORNING CLOUDS AND A NW WIND. SFC HIGH PRESSURE WILL OVERSPREAD THE FA ON SAT NIGHT LEADING TO A VERY NICE NIGHT WITH CLEAR SKIES...LIGHT WINDS AND COOL TEMPERATURES. DRY WEATHER WILL CONT FOR SUN AND A GOOD DEAL OF MON WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. BOUSTEAD && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Aug 3, 4:47 PM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 447 PM CDT FRI AUG 3 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041200- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 447 PM CDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE DURING THE EVENING ACROSS NORTHEAST NEBRASKA...MAINLY NORTHWEST OF A LINE FROM THURSTON TO WISNER AND PLATTE CENTER. A COLD FRONT DRIFTING INTO THE AREA WILL TAP HIGH INSTABILITY ACROSS THE REGION TO PRODUCE THE POTENTIALLY SEVERE STORMS. HIGHER SHEAR NEAR AND NORTH OF THE SOUTH DAKOTA BORDER WILL FOCUS MOST OF THE SEVERE STORMS THERE. AFTER MIDNIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA AS THE COLD FRONT SLOWLY SINKS SOUTHEAST...WITH THE CHANCE FOR STORMS PERSISTING THROUGH MUCH OF SATURDAY. SEVERE STORMS ARE NOT EXPECTED WITH THE ACTIVITY AFTER MIDNIGHT AND THROUGH SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY NIGHT...AND TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SATURDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 31 min |
| Aug 4, 1:39 AM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.